MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Fluid Discharge (2686)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following the implant of the catheter, there was wound leakage.It was determined that the ventricle had become infected.The catheter was removed from the patient and both debridement and a bacterial culture were done.Medication was also administered to control the intracranial infection.The catheter was to be replaced in the future.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the doctor doubted that the reason for the infection was the catheter.The doctor reportedly found that the ¿catheter bayonet edge¿ was sharp and could puncture the catheter and cause a secondary infection.
 
Additional Manufacturer Narrative
Approximately 6.5 cm of the ventricular catheter was returned.The returned catheter was patent.However the catheter did not meet the requirements for leak testing.It is unknown how or when the damage occurred.The edge of the catheter appears jagged.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ proteinaceous debris was observed within the interior and exterior of the catheter.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7175016
Report Number2021898-2018-00012
Device Sequence Number73377
Product Code JXG
UDI-Device Identifier00643169466500
UDI-Public00643169466500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number41101
Device Catalogue Number41101
Device Lot NumberE16426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2017
Supplement Date Received by Manufacturer01/23/2018
05/03/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/22/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient Weight47